Hail, Sherman
- When
- June 22, 1:00 PM MST
- Where
- Sherman County, 8 mi N of Ruleton
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.450, -101.883
10 hail, 4 thunderstorm wind, 2 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 22, 2:08 AM MST, 10 hours 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 308 AM MDT THU JUN 22 2006 .DISCUSSION...THE MAIN CONCERNS IN THE FORECAST REVOLVE AROUND THE SHORT WAVE ENERGY MOVING ACROSS THE TRI-STATE REGION AND THE POTENTIAL FOR THUNDERSTORMS THEY WILL BRING DURING THE REMAINDER OF THE WORK WEEK AND WEEKEND. THE NAM AND GFS DIFFER ON THE LOCATION AND POSSIBILITY OF PRECIPITATION BREAKING OUT ACROSS CENTRAL HIGH PLAINS DURING THE AFTERNOON AND EVENING HOURS FROM TONIGHT THROUGH THE WEEKEND. THE GFS APPEARS TO BE TOO LIGHT ON THE POPS...ALTHOUGH THE LOCATION OF THE PRECIPITATION THAT DOES END UP BREAKING OUT LOOKS GOOD. HAVE GONE WITH A SOLUTION CLOSER TO THE NAM WITH A SLIGHT BLEND OF THE GFS. THE PERSISTENT UPSLOPE LOW LEVEL FLOW THAT HAS KEPT DEWPOINTS WELL INTO THE 50S AND 60S THE PAST SEVERAL DAYS IS EXPECTED TO PERSIST FOR SEVERAL MORE DAYS. THIS COMBINED WITH GOOD DAYTIME HEATING AND THE TRAIN OF UPPER DISTURBANCES EXPECTED TO MOVE THROUGH THE WESTERLY FLOW ALOFT THAT TRANSITIONS TO NORTHWESTERLY FLOW AS THE UPPER RIDGE AMPLIFIES OVER THE WESTERN U.S. THROUGH THE WEEKEND WILL PRODUCE THE POSSIBILITY OF THUNDERSTORMS EACH AFTERNOON AND EVENING FROM TONIGHT THROUGH THE WEEKEND. HAVE GENERALLY INCLUDED A MENTION OF A SLIGHT CHANCE OF THUNDERSTORMS EACH AFTERNOON BECOMING MORE WIDESPREAD DURING THE EVENING HOURS AND DIMINISHING OVERNIGHT EACH NIGHT THROUGH THE WEEKEND. A FRONT IS EXPECTED TO PASS THROUGH THE REGION LATE SATURDAY...PROVIDING A FOCUS FOR THUNDERSTORM DEVELOPMENT...AND ALSO DIMINISH THE POSSIBILITIES OF THUNDERSTORMS ON SUNDAY AS SOMEWHAT DRIER AIR MOVES IN BEHIND THE FRONT. TEMPERATURES ARE EXPECTED TO COOL A FEW DEGREES ON SUNDAY AND MONDAY. DRYER AND WARMER CONDITIONS ARE EXPECTED INTO NEXT WEEK AS THE UPPER RIDGE AMPLIFIES OVER THE WESTERN U.S. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && LOCKHART
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1253 PM MDT THU JUN 22 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-231630- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 0153 PM CDT THU JUN 22 2006 /1253 PM MDT THU JUN 22 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT MOIST UPSLOPE CONDITIONS WILL PERSIST AS THE NEXT WAVE IN A SERIES OF UPPER LEVEL DISTURBANCES MOVES EAST OF THE ROCKIES. THUNDERSTORM DEVELOPMENT IS EXPECTED THIS AFTERNOON AND EVENING ACROSS THE TRI-STATE AREA AS THIS DISTURBANCE PUSHES SOUTHEASTWARD. SOME STORMS COULD BECOME SEVERE WITH ATMOSPHERIC SHEAR PROFILES FAVORING SUPERCELL DEVELOPMENT. THE MAIN THREATS WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS...HOWEVER THERE WILL BE A SLIGHT CHANCE FOR ISOLATED TORNADOES OVER EASTERN COLORADO AND PORTIONS OF EXTREME WESTERN KANSAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SERIES OF DISTURBANCES WILL CONTINUE TO TRAIN ACROSS THE TRI- STATE REGION IN THE WEST TO NORTHWEST FLOW ALOFT WITH LOW LEVEL UPSLOPE FLOW PUMPING MOISTURE INTO THE REGION. THE POSSIBILITY OF AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE EACH AFTERNOON AND EVENING THROUGH THE END OF THE WORK WEEK AND INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. LOCKHART/BTS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1143 AM MDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM HAIL 6 E KIRK 39.62N 102.49W
06/21/2006 M1.50 INCH YUMA CO PUBLIC
HAIL COVERED GROUND. MINOR TREE DAMAGE.
0730 PM HAIL 12 NNW CHEYENNE WELLS 38.98N 102.44W
06/21/2006 E1.50 INCH CHEYENNE CO PUBLIC
BROKE WINDOW IN GARAGE.
0805 PM HAIL 2 SE JOES 39.63N 102.65W
06/21/2006 E0.75 INCH YUMA CO TRAINED SPOTTER
0851 PM TSTM WND GST VONA 39.30N 102.74W
06/21/2006 E60.00 MPH KIT CARSON CO PUBLIC
&&
RODRIGUEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1203 PM MDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM HAIL ARAPAHOE 38.85N 102.17W
06/21/2006 E0.88 INCH CHEYENNE CO CO-OP OBSERVER
50 MPH WINDS.
&&
MENTZERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 109 PM MDT THU JUN 22 2006 COZ091-221945- KIT CARSON COUNTY- 109 PM MDT THU JUN 22 2006 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO... AT 103 PM MDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 11 MILES SOUTH OF JOES...OR 29 MILES NORTHWEST OF BURLINGTON...AND MOVING EAST AT 20 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. KILLINGSWORTH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 138 PM MDT THU JUN 22 2006 KSZ013-222015- SHERMAN- 138 PM MDT THU JUN 22 2006 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR SHERMAN COUNTY IN NORTHWEST KANSAS... AT 134 PM MDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR KANORADO...OR 15 MILES WEST OF GOODLAND...AND MOVING SOUTHEAST AT 25 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. KILLINGSWORTH
The Goodland radar (KGLD), 18 km away, was scanning. The volume nearest the first event began at 19:58 UTC.
10 hail, 4 thunderstorm wind, 2 flash flood. Local standard time, as filed.
Winds snapped a 6-inch diameter tree trunk.
One foot of water running over the road.
Water running over the road in three different spots with a portion of road that may have been washed out. Road was closed the remainder of the night.
Four to six inch diameter tree branches broken from numerous trees. Wind speeds estimated.
Shed damaged and 4 grain bins destroyed and thrown 800 yards. Wind speeds estimated.
Via NSSL. Severe hail project.
Via NSSL. Severe hail project.
Via NSSL. Severe hail project.
Via NSSL. Severe hail project.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517944, 5517945, 5517946, 5517947, 5517948, 5517949, 5517950, 5517952, 5517951, 5517953, 5517954, 5517955, 5517956, 5517957, 5517958, 5517959.